March 9, 2007

Alex's Allergic Reaction

This morning Alex and I were enjoying a nice big hug when I noticed some little pinprick red dots on his cheek and under his ear. At first I thought he must have been pressed against something and then I thought maybe the bare trees pricked him yesterday while outside playing. I asked if it itched and both kids piped up that they decided he had poison ivy because he had it everywhere. So I lifted his shirt and sure enough...everywhere. Here are some pictures.



His tummy.



His back.

After seeing all this, had some on his arms...but not very many & tiny pinprick like on his cheek...same with his legs. Majority of them, as you can see, on his torso. So, I'm thinking chicken pox but when double checking what that rash looks like figured it didn't fit. They weren't blistering up, didn't have the white center, and there were so many. He's also had the vaccine so the case should be a mild one if he were to get them. So I called the Pediatrician to let them know we didn't know if it was chicken pox, allergic reaction or something else and they had us come in. Turns out that Alex has a textbook allergic reaction to the penicillin family. The Amoxicillin he's been taking for 7 days for his ear infection did its job & cleared up the ear infection but he can't have it anymore. He has to have Benadryl until the rash clears up, which hopefully won't take long. At least he isn't contagious.

4 Comments:

At 9:40 PM, Blogger GBK Gwyneth said...

Ugh. I was thinking Scarlet Fever? Ao I'm glad it wasn't that. In fact, it looks a lot like the rash Camille got from Omnicef....

Hope he feels okay!

 
At 8:20 AM, Anonymous Carla said...

I knew as soon as I saw it. Dylan and Connor both react the same way to the penicillin family as well. Its so strange how it doesn't show up until a week into the med cycle.
Poor kid.

 
At 8:43 PM, Blogger HistoryGirl1977 said...

Ahhh.... amoxicillin reaction.... Tell Alex that he has joined the ranks of his cousin Alexa in being allergic to penicillin... Hope he doesn't itch too bad!!!

 
At 2:16 PM, Anonymous Anonymous said...

Hi! My daughter is 16 months old and has been sick for over a month now. Ever since she got the flu shot. Anyway, the doctor first put her on amoxcicillin and it didn't work, then we tried augmentin and she threw up every dose. So the doctor put her on omnicef...OH! boy... the folowing day after the first two doses she woke up covered in what's been the worst rash I've ever seen in my life. I have 2 other kids and they've never had a rash like this. I got so worried and so I looked up allergic reaction to omnicef on google images and the picture of your son came up. My daughter looks just like he did. She's covered from head to toe without any room to spare, along with the rash she had horrible breath and diahrea. I'm so thankful for your post on this. I was at my wits end not knowing why she looked the way she did. The doctor told me it was a "viral rash" BS! I've never seen or heard of such thing. I knew that couldn't have been it.Your post gave me peace of mind...I really appreaciate it. Thank you!

 

Post a Comment

<< Home